MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. PREVUE C; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. PREVUE C; INTRAOCULAR LENS
Model Number PREVUE C (+19.50 D)
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable event that occurred in the usa.Haptic damage is indicated as a potential malfunction related to the iol, as covered under the warnings section of the product's instructions for use (ifu).Manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Broken haptic during use.Trailing haptic broke during insertion.The lens was removed, and a backup lens placed without issues.Patient impact: intra-operative explantation.Patient health not impacted.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable event that occurred in the usa.Note: delayed emdr submission was due to fda esg webtrader account system software issues, per fda esg help desk ticket # 352650 (and subsequent ticket # 359662).Hoya due diligence is documented under internal issue-0807.The report includes corrected information and additional information not available/included in the initial report.Corrected information: d3 - corrected address; h3 - corrected to yes.Additional information: d9 - added date of return; g1 - added contact info; g6 - type of report - noted as follow-up #1.H2 - type of follow-up - noted for corrected information and additional information.H6 - added codes for manufacturer's investigation: type; findings; and conclusion.Portions of the product were returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.Only iol was available for investigation.Appearance check result was consistent to reported information.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6); model: prevue c).We also confirmed there were not any abnormalities on the loop pull strength test record of the material lot.(sotj-g115-07) the exact root cause of the event was not determined.However, based on available information, we believe this event was not caused by our product quality.Capa-22-0009 has been initiated for "damaged haptic" complaints.
 
Event or Problem Description
Broken haptic during use trailing haptic broke during insertion.The lens was removed, and a backup lens placed without issues.Patient impact: intra-operative explantation.Patient health not impacted.

Brand Name
PREVUE C
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
110 progress
suite 175
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
110 progress
suite 175
irvine, CA 92618
9093896317
MDR Report Key16509078
Report Number3006723646-2023-00035
Device Sequence Number17557691
Product Code HQL
UDI-Device Identifier10757770564146
UDI-Public10757770564146
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberPREVUE C (+19.50 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown